MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. LIGACLIP* APPLIER W/MECH STOP

ETHICON ENDO-SURGERY, LLC. LIGACLIP* APPLIER W/MECH STOP
Catalog Number LX105
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch #: unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Photo analysis: this is an analysis of a photo submitted to ethicon endo surgery for review.During the visual analysis the following was observed: the photo shows a product lx105 code device apparently in good condition, without bodily fluids.Based on the set of photos review, the event describe is not confirmed, however no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Because the instrument was not returned our evaluation is limited.We value the opportunity to fully analyze the instrument upon its return.As part of ethicon endo surgery quality process all devices are manufactured, inspected, and released to approved specifications.The batch history records were reviewed and certed by external manufacturing that the manufacturing criteria was met prior to the release of the equipment.The certificate records are accessible through external manufacturing.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure the clipper does not fully close the clip.The procedure was successfully completed and there were no patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 8/12/2022.Investigation summary the product was returned to ethicon endo surgery for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that the lx105 device was returned nonfunctional as the jaws were misaligned; therefore, the clips could not be loaded into the jaws.No conclusion could be reached as to what may have caused the found condition of jaws.Please note that as stated in the ifu: all surgical instruments are subject to a degree of wear and tear because of normal use.A regular and precise visual check of the instrument should be made before each use.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.

Common Device Name
LIGACLIP* APPLIER W/MECH STOP
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
MDR Report Key14647300
Report Number3005075853-2022-03736
Device Sequence Number12205177
Product Code GDO
UDI-Device Identifier10705036012849
UDI-Public10705036012849
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberLX105
Device Lot NumberFQGA12945
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/30/2022
Supplement Date Received by Manufacturer07/18/2022
Initial Report FDA Received Date06/09/2022
Supplement Report FDA Received Date08/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2020
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown